MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW 2INX4IN(5.1CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL SNOW 2INX4IN(5.1CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Model Number 2082
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abdominal Pain (1685); Fever (1858); Fluid Discharge (2686); Foreign Body In Patient (2687)
Date of Event 10/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the patient demographic info: age, weight, bmi at the time of index procedure? both were young on early twenty.Relevant patient history? both were in labor and had problem.Any intraoperative concurrent use of other products? no.What is the lot #? pgb7121.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? there was no active bleeding , only minimal oozing.Where was the surgicel used (on what tissue)? uterine wall & bladder bed.How much surgicel was used during the procedure? one piece of surgicel snow 5.1*10.2 cm.Was the surgicel product left in place? was the excess irrigated and removed? it was left in place, the excess was not removed & not irrigated.What were current symptoms following the index surgical procedure? onset date? fever & abdominal pain within 5 days.Were cultures performed? if yes, results? no.Has any surgical or medical intervention been performed? yes, both cs were followed by exploratory laparotomy.What is physician¿s opinion as to the etiology of or contributing factors to this event? presence of surgicel snow as foreign body with presence of prolonged rupture of membranes & minimal oozing.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative infection, pain, fever, and wound dehiscence? n/a.What is the patient¿s current status? both were get well after laparotomy, symptoms were disappear.The single complaint was reported with multiple events.There are no additional details regarding the additional events.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2020 and absorbable hemostat was used.Post-surgery infection was reported along with an open wound upon incision site inspection, four days after surgery.The event required intervention to prevent permanent impairment damage.The patient also experienced pain and a high fever.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/23/2020.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.   this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL SNOW 2INX4IN(5.1CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11017067
Report Number2210968-2020-09977
Device Sequence Number14357020
Product Code LMG
UDI-Device Identifier10705031063594
UDI-Public10705031063594
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/31/2021
Device Model Number2082
Device Catalogue Number2082
Device Lot NumberPGB7121
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date12/23/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;